MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES BIFURCATED GORE-TEX® STRETCH VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT

W.L. GORE & ASSOCIATES BIFURCATED GORE-TEX® STRETCH VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT
Catalog Number SB1601D
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Aneurysm (1708); Infection, Indirect (2245)
Date of Event 05/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As additional information revealed that also a gore® propaten® vascular graft was involved in the medical device incident, the second gore device will be also reported to the fda under mfr report #2017233-2019-00015.
 
Event or Problem Description
On an unknown date a bifurcated gore-tex® stretch vascular graft was implanted in order to treat an unknown disease.On (b)(6) 2016, a gore® propaten® vascular graft was implanted in a (b)(6) male patient as an extension of the previously implanted bifurcated gore-tex® stretch vascular graft in order to treat a critical ischemia.On (b)(6) 2018, after about two years, the bifurcated gore-tex® stretch vascular graft as well as the gore® propaten® vascular graft was explanted due to a false anastomotic aneurysm and an infection to staphylococcus aureus.
 
Additional Manufacturer Narrative
Additional information was entered for the following: result code 213 was added, refer to explant evaluation summary.Updated patient code 2; device code 2; result code 2 and conclusion code 2.The bifurcated gore-tex® stretch vascular graft was returned to geprovas, independent laboratory, for investigation.The scope and results of the investigation were summarized and a report was submitted to w.L.Gore & associates.An explant investigator (ei) at w.L.Gore & associates reviewed the report.The following is a summary of the ei observations: the device fragment was generally devoid of tissue on the abluminal surfaces, except for a red/brown tissue at the distal extremities of sb1601d.A minimal amount of dark red/brown tissue was visible on the luminal surface of sb1601d.Lumen patency for the device could not be determined from the information provided.The branch of bifurcated graft was transected and removed below the area of bifurcation.Both poles of the fragment were transected.One pole was beveled and contained blue running suture, indicating an anastomotic site.The other pole had serration marks on the albumen surface.In areas, the fragment appeared flattened and kinked.One fragment contained two attached device fragments: the bifurcated gore-tex® stretch vascular graft (sb1601d) main body and branch fragment: below the area of bifurcation, one branch had been removed and one branch was still attached.The attached branch was kinked in the middle (likely due to transport in an undersized container) and had serration marks near the distal pole.The distal pole was transected, beveled and contained blue running suture, indicating an anastomotic site.The fragment lumen was ovular and flat.The propaten® vascular graft fragment (h050060) was attached to the proximal portion of sb1601d in an end to side configuration, above the area of bifurcation, with white running suture.The distal pole was transected, flattened and ovular in shape.From gross images all material disruptions (i.E., material transections and serration marks), appear to be consistent with cutting by sharp surgical instruments (i.E., scalpel or scissors) and clamping by a surgical instrument (i.E., forceps or surgical clamp), likely used during a surgical procedure.As additional information revealed that also a gore® propaten® vascular graft was involved in the medical device incident, the second gore device will be also reported to the fda under mfr report #2017233-2019-00015.

Brand Name
BIFURCATED GORE-TEX® STRETCH VASCULAR GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8319451
Report Number2017233-2019-00070
Device Sequence Number19171740
Product Code DSY
UDI-Device Identifier00733132611829
UDI-Public00733132611829
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K904282
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/20/2020
Device Catalogue NumberSB1601D
Device Lot Number13995039
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date05/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR